Alert archive / California / Special Weather Statements in 2026

Special Weather Statement, NWS Eureka, CA

February 17, 2026Del Norte County, California

NWS Eureka, CA issued this special weather statement at Feb 17, 2026, 5:21 PM PST for Del Norte County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 17, 2026, 5:21 PM PST (01:21 UTC)
Expired
Feb 17, 2026, 5:45 PM PST
In force
24 min
Issued by
NWS Eureka, CA
Hail
0.25 in
Wind
30

County Del Norte County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 122 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS86 KEKA 180121
SPSEKA

Special Weather Statement
National Weather Service Eureka CA
521 PM PST Tue Feb 17 2026

CAZ101-102-180145-
Coastal Del Norte CA-Del Norte Interior CA-
521 PM PST Tue Feb 17 2026

...A SHOWER WILL IMPACT SOUTHWESTERN DEL NORTE COUNTY UNTIL 545 PM
PST...

At 521 PM PST, Doppler radar was tracking a shower near Klamath,
moving southeast at 15 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Klamath and Requa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4163 12412 4164 12411 4161 12395 4149 12402
      4153 12408 4155 12408 4155 12409 4157 12410
      4160 12410 4162 12412 4162 12411
TIME...MOT...LOC 0120Z 294DEG 11KT 4158 12406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

$$

DB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Feb 17, 2:11 PM PST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 17, 2:11 PM PST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
211 PM PST Tue Feb 17 2026

.SYNOPSIS...Snow, small hail and rain showers continue across the
area tonight and into early Wednesday. A short break in the
weather is expected Wednesday as the showers become more
scattered. Rain and low elevation snow are expected to return
Wednesday evening and continue through Thursday morning. A break
in the precip is expected Thursday afternoon through Friday before
another strong storm system moves in for the weekend bringing
rain, snow and strong wind.

&&

KEY MESSAGES:

* Through tonight, heavy wet snow will result in dangerous travel
  conditions, downed trees and possible power outages. Heavy wet
  snow will impact travel on highways 199, 299, 36, 101 and 3.

* Small hail accumulation expected for lower elevations along the
  NW California Coast with heavy showers through tonight.

* After a brief break in the rain and snow, additional periods of
  rain with low elevation snow are expected Wednesday night
  through Thursday morning.

* Heavy rain with higher snow levels and strong gusty winds
  possible next weekend. Flooding is possible in Mendocino and
  Lake counties.

.DISCUSSION...The cold upper level trough is continuing to bring
showers to the area this afternoon. Many of these contain small
hail and snow levels are around 1500 feet. Tonight some of the
snow levels may drop down to sea level. A few flakes are even
possible at the coast, although no accumulation is expected. Late
tonight into early Wednesday snow levels may drop to 500 or 1000
feet, althought lighter snowfall amounts expected.

Showers are expected to taper off Wednesday morning with a
general break in the weather through much of the day. Late
Wednesday afternoon or evening another impulse dropping down
through the northwest flow will more rain and snow. Snow levels
are expected to be around 1500 to 2000 feet, lowest in the north.
There is the potential for some small hail along the coast,
although it looks less widespread than Tuesday morning.

Thursday afternoon showers are expected to diminish and snow
levels may rise slightly. Thursday night and Friday mainly dry
weather is expected. The airmass will be very cold, but how much
this is realized at surface will depend on cloud cover. Low
temperatures may end up warmer than expected if there are more low
clouds around than expected. A cold weather advisory may be needed
for this time period when it gets closer.

Friday through early next week models a series strong weather
systems moving through the area. The first weather system is
expected Friday night into Saturday. With the cold airmass in
place snow levels may start off around 1500 to 2000 feet. Most
areas the snow levels are expected to rise as it goes through the
day on Saturday and the heavier precip moves in. However, snow
levels often rise slower than predicted by the models so this will
need to be watched as it gets closer. As it goes through the
weekend this event looks to switch more to a rain and flooding
event, especially in Mendocino and Lake counties. The ensembles
are showing higher IVT's with a 70 to 80 % chance of exceeding 250
kg/m/s, however very little chance for over 500 kg/m/s. This is
not particularly strong, but it looks like there will be a quick
succession of impulses that may overwhelm the rivers and streams
in Mendocino and Lake counties. The exact timing of the breaks
between these will be a big factor in the level of impacts.

There are also expected to be strong winds. Currently the
strongest southerly winds are expected to be Saturday night. The
mean NBM 24 hour max gust are showing around 40 to 50 mph at the
lower elevations and the higher elevation wind gusts are showing
over 70 mph.

&&

.AVIATION...Rain showers crossing the area Tuesday morning have
brought brief periods of moderate to heavy rain alongside
accumulating small hail. Such conditions have generated brief IFR
conditions alongside gusty wind. As of early afternoon, scattered
skies between showers have allowed for VFR conditions along the
coast. High resolution models generally suggest weaker showers
through the afternoon and hence mostly VFR conditions.

A resurgence of stronger showers and small hail, prompting longer
periods of IFR conditions, will spread from north to south along the
coast later tonight and into early Thursday morning. That said, any
IFR conditions will be inconsistent at best with VFR conditions in
between. Winds may be briefly gusty alongside showers, but otherwise
be mostly gentle with little wind shear. More widespread and
consistent VFR conditions are then most likely during the day
Wednesday before another round of stormy weather Wednesday evening.
/JHW

&&

.MARINE...A large, steep, northwest swell has built into the waters,
with buoy observations of 14 to 16 ft at 12 seconds. With residual
westerly wind waves of  5 to 7 ft, combined seas are forecast to
reach 15 to 18 ft through later this afternoon. The swell will start
to slowly subside tonight through the day Wednesday. Meanwhile,
winds shift northwesterly today and tonight and could be especially
breezy in the outer waters with gusts of 20 to 30 kts. Nearshore,
waters south of Cape Mendocino are likely to remain breezy though
this afternoon with gusts of 15 to 25 kts.

Winds turn southerly again Wednesday as another front approaches the
area and could be especially breezy nearshore north of Cape
Mendocino. Winds quickly turn northerly behind the front Wednesday
night into Thursday with gale force gusts possible in the outer
waters. Steep wind waves are possible with these winds and could
propagate into the inner waters. Northerly winds ease late Thursday
into Friday as an additional storm system approaches the area.
Strong southerly winds, possibly with gale or storm force gusts, are
possible by Saturday. JB

&&

.COASTAL FLOODING...High astronomical tides resulted in minor
coastal flooding at high tide this morning, with the tide reaching
8.81 ft above MLLW with a surge around 1.5 feet. Applying the same
anomaly for high tide today results in a tide of 8.6 to 8.7 ft MLLW
at 11:45 AM at the North Spit tide gauge. Should the tide exceed 8.8
ft MLLW, minor coastal flooding is possible around Humboldt Bay,
including the Arcata Bottoms and in King Salmon. JB

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Winter Weather Advisory until 4 PM PST Wednesday for CAZ101-
     103.

     Winter Storm Warning until 6 AM PST Thursday for CAZ102-
     105>108.

     Winter Storm Warning until 4 PM PST Wednesday for CAZ104-
     110-111-114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 10 PM PST Wednesday for PZZ450.

     Small Craft Advisory until 3 AM PST Thursday for PZZ455-470-
     475.

     Gale Watch from late Wednesday night through Thursday
     evening for PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Feb 17, 3:02 PM PST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
302 PM PST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     Hail             1 W Fort Bragg          39.43N 123.81W
02/17/2026  M0.25 Inch       Mendocino          CA   Public

&&

JLW
Local storm report, Feb 17, 3:05 PM PST, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
305 PM PST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     Hail             2 W Laytonville         39.68N 123.53W
02/17/2026  E0.25 Inch       Mendocino          CA   Public

            Hail mixed with rain and snow during
            thunderstorm cell.

&&

JLW
Local storm report, Feb 17, 3:10 PM PST, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
310 PM PST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 AM     Snow             4 NE Dinsmore           40.52N 123.55W
02/17/2026  M8.0 Inch        Humboldt           CA   Public

            Based on the trail cam.

&&

JLW
Local storm report, Feb 17, 3:15 PM PST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
315 PM PST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     Snow             4 SW Clearlake Riviera  38.91N 122.77W
02/17/2026  E1.0 Inch        Lake               CA   Public

            ~2300 feet elevation.

&&

JLW
Local storm report, Feb 17, 3:48 PM PST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
348 PM PST Tue Feb 17 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     Hail             1 NNW Myrtletown        40.80N 124.14W
02/17/2026  E0.25 Inch       Humboldt           CA   Trained Spotter

            Everything (including roads) is covered with
            a noticeable amount of hail, took some time
            to melt. Station Elevation: 23 ft.

&&

MKK
Special weather statement, Feb 17, 5:21 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
521 PM PST Tue Feb 17 2026

CAZ101-102-180145-
Coastal Del Norte CA-Del Norte Interior CA-
521 PM PST Tue Feb 17 2026

...A SHOWER WILL IMPACT SOUTHWESTERN DEL NORTE COUNTY UNTIL 545 PM
PST...

At 521 PM PST, Doppler radar was tracking a shower near Klamath,
moving southeast at 15 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
  Klamath and Requa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4163 12412 4164 12411 4161 12395 4149 12402
      4153 12408 4155 12408 4155 12409 4157 12410
      4160 12410 4162 12412 4162 12411
TIME...MOT...LOC 0120Z 294DEG 11KT 4158 12406

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

DB

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 5:50 PM PSTSpecial Weather StatementEKAHumboldt25 min
Feb 17, 6:13 PM PSTSpecial Weather StatementEKAHumboldt32 min
Feb 17, 6:38 PM PSTSpecial Weather StatementEKAHumboldt22 min
Feb 17, 8:27 PM PSTCold Weather AdvisoryEKAMendocino13 hr
Feb 17, 8:55 PM PSTSpecial Weather StatementEKADel Norte35 min
Feb 18, 1:37 AM PSTSpecial Marine WarningEKA23 min
Feb 18, 1:44 AM PSTSpecial Weather StatementEKAHumboldt31 min
Feb 18, 2:15 AM PSTSpecial Weather StatementEKAHumboldt30 min
Feb 18, 2:19 AM PSTSpecial Weather StatementEKAHumboldt26 min
Feb 18, 2:26 AM PSTSpecial Weather StatementEKAHumboldt34 min
Feb 18, 2:47 AM PSTSpecial Weather StatementEKA28 min
Feb 18, 2:56 AM PSTSpecial Marine WarningEKA34 min
Feb 18, 4:18 AM PSTSpecial Weather StatementEKAMendocino27 min
Feb 18, 4:20 AM PSTSpecial Weather StatementEKAHumboldt25 min
Feb 18, 4:58 AM PSTSpecial Weather StatementEKAHumboldt32 min
Feb 18, 5:16 AM PSTSpecial Weather StatementEKAHumboldt14 min
Feb 18, 6:24 AM PSTSpecial Weather StatementEKAHumboldt21 min
Feb 18, 12:18 PM PSTGale WarningEKA34 hr

Nearby

Special Weather Statements in California, 2026Every special weather statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.